MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. CATH PKGD: WEDGE 5 FR 110CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL INC. CATH PKGD: WEDGE 5 FR 110CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07124
Medical Device Problem Codes Deflation Problem (1149); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the doctor had difficulty deflating the balloon after insertion.The doctor stated that the balloon was pretested before insertion.Under fluoroscopy, it was noted that the balloon did not deflate.The doctor tried different syringes to deflate the balloon, but no change.As a result, the catheter and sheath were removed at the same time, and after removal was noted that the balloon tip was missing.It was reported that the patient was fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).Teleflex received the device for investigation.The reported complaint of balloon would not deflate in use is not able to be confirmed.Upon return, the catheter balloon was noted detached/missing from the distal tip of the catheter and therefore, the functional testing of the balloon could not be performed.The inflation lumen was checked for blockages.No blockage was noted; the inflation lumen was successfully aspirated and flushed.The root cause of the detached/missing balloon is undetermined, but a potential cause is withdrawing the catheter through the sheath during removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revived risk.This will be monitored for any developing trends.Other remarks: please reference the medwatch report that was received mw5090207.
 
Event or Problem Description

Brand Name
CATH PKGD: WEDGE 5 FR 110CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key9218364
Report Number3010532612-2019-00376
Device Sequence Number19372586
Product Code DSP
UDI-Device Identifier00801902002853
UDI-Public00801902002853
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberAI-07124
Device Lot Number16F19G0032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1